Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Low Testosterone Issues
Oct 26, 2008

Hello Dr Frascino,

First time caller long time sufferer. Little joke. In 2004 I was diagnosed with severely low testosterone (145). I went on 5mg of Testim (much like androgel) and within a few weeks I felt fantastic! When I was tested my levels were averaging over 2000 on two different occasions! My doctor freaked and put me on 1/3 of a dosage. I felt much better but my Test levels remain around 200. When we experimented increasing them to half a tube (2.5 gm) I completely freaked out again and my levels went through the roof. So now I am back on the 1/3 dosage. Does this sound odd to you? Also, my libido sucks. Any advice or thoughts of what may be going on? Side note--I work out, eat very healthy, and keep my stress in check with mental relaxation, yoga, etc. I am so confused!

Response from Dr. Frascino

Hi,

Yes, it sounds "odd" indeed. Since this is an HIV-information Web site, I'm assuming you're HIV positive. There are several potential explanations for the wide swings in your laboratory values. However, explaining these possibilities is a bit complex and beyond the scope of this Web site. I would recommend you check your free testosterone rather than total testosterone. I would also advise you see an HIV-knowledgeable endocrinologist for an evaluation.

Good luck.

Dr. Bob


Previous
my son was just diagnosed w/AIDS
Next
Viramune and Kivexa

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement